Alert archive / New Jersey / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2015, 8:23 PM EDT for Camden County, New Jersey; Philadelphia County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 8:23 PM EDT (00:23 UTC)
- Expired
- May 16, 2015, 9:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Camden County, NJ, Philadelphia County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS81 KPHI 170023 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 823 PM EDT SAT MAY 16 2015 NJZ017>019-PAZ070-071-104-106-170100- NORTHWESTERN BURLINGTON-CAMDEN-GLOUCESTER-PHILADELPHIA-DELAWARE-EASTERN MONTGOMERY-LOWER BUCKS- 823 PM EDT SAT MAY 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BURLINGTON... NORTHWESTERN GLOUCESTER...CAMDEN...SOUTHEASTERN MONTGOMERY... SOUTHEASTERN DELAWARE...PHILADELPHIA AND SOUTHEASTERN BUCKS COUNTIES... AT 822 PM EDT...A STRONG THUNDERSTORM WAS OVER PAULSBORO...OR NEAR GLOUCESTER CITY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LOCATIONS IMPACTED INCLUDE... PHILADELPHIA...CAMDEN...GLOUCESTER CITY...CHERRY HILL...EVESHAM... MOUNT LAUREL...DEPTFORD...VOORHEES...WEST DEPTFORD...LINDENWOLD... BELLMAWR...YEADON...WOODBURY...PITMAN...RIVERSIDE...BERLIN... PALMYRA...FOLCROFT...SWARTHMORE AND PAULSBORO. LAT...LON 3972 7531 3996 7536 4010 7493 3975 7482 TIME...MOT...LOC 0022Z 261DEG 22KT 3986 7523 $$ ROBERTSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 4:00 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 16, 4:00 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT SAT MAY 16 2015 .SYNOPSIS... A WEAK COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA SUNDAY INTO SUNDAY NIGHT. THE NEXT LOW PRESSURE SYSTEM CURRENTLY NEAR THE ROCKIES IS EXPECTED TO PROGRESS EASTWARD ACROSS THE GREAT LAKES REGION, SENDING A COLD FRONT THROUGH OUR AREA TUESDAY INTO TUESDAY NIGHT. HIGH PRESSURE WILL THEN GRADUALLY BUILD EAST INTO OUR REGION FROM MIDWEEK THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A DISORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING EASTWARD THIS AFTERNOON THROUGH CENTRAL PENNSYLVANIA WHERE BULK SHEAR VALUES ARE LESS THAN 25 KNOTS. AS THIS LINE MOVES CLOSER TO OUR REGION IT WILL BEGIN TO INGEST MORE UNSTABLE AIR WITH BETTER BULK SHEAR IN PLACE ALLOWING FOR SOMEWHAT MORE ORGANIZATION AND LONGEVITY. EXPECTING THESE STORMS TO MOVE INTO OUR WESTERN ZONES OVER THE NEXT COUPLE OF HOURS. FORECAST SOUNDINGS STILL SHOW LONG THIN CAPE PROFILES WITH SOME DRY AIR IN THE MID-LEVELS. LATEST RUC DCAPE VALUES ARE AROUND 800 TO 1000J/KG WITH STRONG TO ISOLATED SEVERE WIND GUSTS THE MAIN THREAT TO ANY OF THESE STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED AS THEY PUSH THROUGH WITH PWAT VALUES RUNNING AROUND THE 99TH PERCENTILE FOR MID-MAY. THIS COUPLED WITH VERY DRY CONDITIONS SHOULD ALLOW FOR MORE EFFICIENT RUNOFF TO OCCUR WITH PONDING ON ROADWAYS AND POOR DRAINAGE LOCATIONS. FORTUNATELY THE MEAN STEERING FLOW OF THESE STORMS IS ALLOWING THEM TO MOVE RELATIVELY QUICKLY, AROUND 30 KNOTS TOWARDS THE EAST. ONCE THESE STORMS EITHER PUSH OFF THE COAST OF BECOME ELEVATED IN NATURE WITH THE LOSS OF DAYTIME HEATING MORE SCATTERED SHOWER ACTIVITY IS EXPECTED THROUGH MOST OF THE LATE EVENING HOURS BEFORE WE DRY OUT SOME. VERY MUGGY CONDITIONS WILL EXIST TONIGHT WITH AMPLE MOISTURE IN THE LOW-LEVELS. PATCHY FOG IS POSSIBLE AS THE WINDS DECOUPLE AND BECOME LIGHT AND VARIABLE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... ALMOST A CARBON COPY OF SATURDAY IN TERMS OF THE SHOWER/CONVECTION THREAT DURING THE DAY...MAYBE NOT AS WIDESPREAD. WE WILL HAVE THE MOISTURE IN PLACE WITH ANOTHER WELL ABOVE AVERAGE TEMPERATURE FORECAST. ONE OF THE BIGGEST QUESTIONS IS THE POTENTIAL LACK OF BETTER SURFACE BASED INSTABILITY WITH A PERSISTENT STRATOCU DECK IN PLACE...MAYBE SOME BREAKS POSSIBLE AS THE WINDS VEER MORE TOWARDS THE WEST DURING THE AFTERNOON. TEMPERATURES MAY END UP A TAD COOLER WITH THE AMOUNT OF MOISTURE TRAPPED UNDER THE LOW-LEVEL INVERSION, BUT A WARMER STARTING POINT SHOULD YIELD LOW-80S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... DESPITE STARTING OUT UNDER THE AXIS OF AN UPPER LEVEL SHORTWAVE RIDGE...THERE LOOK TO BE PLENTY OF OPPORTUNITIES FOR RAIN, AT LEAST TO BEGIN THE LONG TERM PERIODS. SUNDAY NIGHT...SHORTWAVE RIDGE PIVOTS OVERHEAD, WHILE AT THE SURFACE, THE WEAK COLD FRONT CONTINUES TO SLIDE SOUTH OVER THE REGION. THE COMBINATION OF MID AND UPPER LEVEL SUBSIDENCE, ALONG WITH A NOCTURNAL INVERSION SHOULD HELP TO SUPPRESS OVERNIGHT CONVECTION. THEREFORE, STAYED CLOSE TO THE PREVIOUS FORECAST WITH PRECIP CHANCES DROPPING FROM 20 TO 50 PERCENT IN THE EVENING TO 10 TO 20 PERCENT AFTER MIDNIGHT. MONDAY INTO TUESDAY...SURFACE LOW STILL EXPECTED TO TRACK ACROSS THE GREAT LAKES REGION, WHILE IN THE MID AND UPPER LEVELS, THE RIDGE SHIFTS OFF SHORE. PERSISTENT EASTERLY FLOW ON MONDAY RESULTING IN LOW CLOUDS, MAY LIMIT SURFACE BASED INSTABILITY, BUT ELEVATED INSTABILITY IS POSSIBLE. THEREFORE, INCLUDED THUNDERSTORM MENTION ACROSS THE REGION, THOUGH WOULD EXPECT MOSTLY STRATIFORM RAIN OR SHOWERS ON MONDAY. ON TUESDAY HOWEVER, WINDS SHIFT TO SOUTHERLY AND SOUTHWESTERLY AS A PRE FRONTAL TROUGH ARRIVES TUESDAY AFTERNOON. THE COLD FRONT SHOULD ARRIVE TUESDAY EVENING/OVERNIGHT. THERE ALSO APPEARS TO BE SUBSTANTIAL SPEED SHEAR (20 TO 35 KT) THROUGH THE DAY. THERE ARE A FEW POTENTIAL LIMITATIONS TO CONVECTION THOUGH, PRIMARILY MEAGER LAPSE RATES ABOVE THE BOUNDARY LAYER. PRECIPITABLE WATER VALUES SHOULD BE WELL ABOVE NORMAL, AND THE WARM CLOUD LAYER IS EXPECTED TO BE QUITE DEEP. AND WHILE FORECAST STORM MOTIONS SHOULD BE AROUND 20 TO 25 KT, THERE IS THE POTENTIAL FOR TRAINING STORMS IF THE PRE FRONTAL TROUGH SERVES AS A FOCUS FOR CONVECTIVE INITIATION. THEREFORE, WILL ADD MENTION IN THE HWO OF HEAVY RAIN THREAT. WEDNESDAY THROUGH SATURDAY...FRONT CLEARS OUT QUICKLY BY EARLY WEDNESDAY MORNING, LEAVING THE REGION UNDER A MOSTLY DRY PATTERN AS A SURFACE HIGH IS EXPECTED TO BUILD IN OVER MUCH OF THE NORTHEAST. A FEW CAVEATS, HOWEVER. FIRST, A PAIR OF SHORTWAVE TROUGHS ON THE BACK SIDE OF THE DEPARTING UPPER LEVEL TROUGH MAY DIG OVER OUR REGION, BUT THE TIMING OF THE TROUGHS IS UNCERTAIN, AND LOW LEVEL MOISTURE MAY BE LIMITED WITH PERSISTENT DOWN SLOPE FLOW. SECOND, BOTH THE GFS AND ECMWF SHOW A COASTAL LOW DEVELOPING OVER THE CAROLINA/VIRGINIA COASTS BY FRIDAY. DEPENDING ON HOW FAR NORTH THIS DEVELOPS, IT COULD RESULT IN PRECIP ACROSS THE DELMARVA PENINSULA AND FAR SOUTHERN NJ. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS EVENING - TONIGHT...MOSTLY VFR WITH SOME MVFR/IFR SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING. STILL THINKING MOST OF THE THUNDER ACTIVITY OCCURS AROUND 20 TO 00Z THIS EVENING FROM WEST TO EAST. AFTERWARDS LINGERING SHOWERS ARE POSSIBLE ALLOWING CONDITIONS TO DETERIORATE TOWARDS MVFR AFTER MIDNIGHT...LOW CONFIDENCE ON MVFR CONDITIONS TONIGHT. SUNDAY...ANY MVFR RESTRICTIONS SHOULD LIFT/BURN OFF BY LATE MORNING ALLOWING FOR MORE VFR CONDITIONS. CONTINUED SOUTHWESTERLY FLOW WILL KEEP MOISTURE STREAMING INTO THE REGION SO WE MAY NOT BREAK OUT MUCH DURING THE DAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. OUTLOOK... SUNDAY NIGHT INTO MONDAY...WIDESPREAD MVFR AND LOCALIZED IFR CONDITIONS WITH LOW CLOUDS AND SHOWERS POSSIBLE FOR MUCH OF THE PERIOD. CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING. TUESDAY...THUNDERSTORMS LIKELY. MVFR AND LOCALIZED IFR CONDITIONS EXPECTED TO CONTINUE. WEDNESDAY AND THURSDAY...VFR CONDITIONS EXPECTED. && .MARINE... TONIGHT - SUNDAY...SUB-SCA CONDITIONS ACROSS THE WATERS EXPECTED. SOUTHERLY FLOW WILL CONTINUE THROUGH SUNDAY ALLOWING SEAS TO BUILD UPWARDS OF 4 FEET BY SUNDAY AFTERNOON. WITH COLDER THAN NORMAL WATER TEMPERATURES AND A WARMER AIRMASS IN PLACE EXPECTING THE AMOUNT OF MIXING TO BE KEPT TO A MINIMUM...LESS THAN 20 KNOTS. OUTLOOK... MONDAY AND TUESDAY...SUB SCA CONDITIONS LIKELY. HOWEVER, A FEW GUSTS ABOVE 20 KT ARE POSSIBLE ON MONDAY ON THE OCEAN WATERS, AND HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS. WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. && .RIP CURRENTS... THE RISK FOR RIP CURRENTS IS BORDERLINE LOW TO MODERATE FOR THE NJ COAST ON SATURDAY AFTERNOON. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...JOHNSON AVIATION...HEAVENER/JOHNSON MARINE...HEAVENER/JOHNSON RIP CURRENTS...O'HARA
Hazardous weather outlook, May 16, 4:01 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 401 PM EDT SAT MAY 16 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-172015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 401 PM EDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE POOR DRAINAGE FLOODING AND MINOR FLOODING IN LOW LYING AREAS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN WITH THUNDERSTORMS ON SUNDAY AND TUESDAY COULD RESULT IN FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-172015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 401 PM EDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 7:35 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT SAT MAY 16 2015
DEZ001-NJZ016-017-PAZ070-071-102-170015-
NEW CASTLE-GLOUCESTER-SALEM-PHILADELPHIA-EASTERN CHESTER-DELAWARE-
735 PM EDT SAT MAY 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHWESTERN GLOUCESTER...NORTHWESTERN SALEM...DELAWARE...
SOUTHWESTERN PHILADELPHIA AND SOUTHEASTERN CHESTER COUNTIES...
AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER TALLEYVILLE...OR 7
MILES NORTH OF WILMINGTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WILMINGTON...CHESTER...WEST DEPTFORD...YEADON...
CARNEYS POINT...FOLCROFT...SWARTHMORE...ELSMERE...PAULSBORO...PENNS
GROVE...EAST LANSDOWNE...SWEDESBORO...NEWPORT...ARDEN...SOUTH
PHILADELPHIA...GIBBSTOWN...PHILADELPHIA INTERNATIONAL AIRPORT...
PHILADELPHIA INTERNATIONAL ARPT AND ELAM.
LAT...LON 3991 7565 3998 7522 3968 7517 3971 7550
3972 7551 3971 7553 3972 7564
TIME...MOT...LOC 2334Z 267DEG 17KT 3983 7556
ROBERTSONSpecial weather statement, May 16, 7:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT MAY 16 2015
NJZ001-007-008-170000-
MORRIS-SUSSEX-WARREN-
737 PM EDT SAT MAY 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MORRIS AND SOUTHERN SUSSEX COUNTIES...
AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER GREENDELL...OR NEAR
NEWTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...HOPATCONG...KINNELON...MOUNT ARLINGTON...FRANKLIN...
STANHOPE...HAMBURG...NETCONG...OGDENSBURG...ANDOVER...GREENDELL...
LAKE TELEMARK...LAKE MOHAWK...HIGHLAND LAKE...ALLAMUCHY-PANTHER
VALLEY...GREEN POND AND WHITE MEADOW LAKE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4120 7440 4118 7439 4109 7450 4107 7449
4104 7450 4105 7445 4102 7443 4103 7442
4101 7436 4094 7432 4089 7486 4107 7491
TIME...MOT...LOC 2336Z 254DEG 24KT 4100 7480
SFJSpecial weather statement, May 16, 7:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EDT SAT MAY 16 2015
MDZ015-019-020-170045-
QUEEN ANNE'S-TALBOT-CAROLINE-QUEEN ANNE'S-TALBOT-
758 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL QUEEN
ANNE'S...TALBOT AND CENTRAL CAROLINE COUNTIES...
AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WYE MILLS TO PRINCE FREDERICK...AND MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
GRASONVILLE AND COPPERVILLE AROUND 800 PM EDT.
WYE MILLS AROUND 805 PM EDT.
SKIPTON AROUND 810 PM EDT.
QUEEN ANNE...CORDOVA AND MATTHEWS AROUND 820 PM EDT.
GRIFFIN AROUND 825 PM EDT.
DENTON AROUND 835 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HILLSBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3876 7633 3886 7634 3890 7629 3879 7620
3879 7619 3895 7623 3894 7624 3898 7621
3891 7573 3862 7608 3868 7621 3876 7622
3871 7628 3878 7629 3876 7632 3867 7634
3876 7638
TIME...MOT...LOC 2357Z 270DEG 24KT 3890 7615 3855 7661
ROBERTSONSpecial weather statement, May 16, 8:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
801 PM EDT SAT MAY 16 2015
NJZ001-008-170045-
MORRIS-SUSSEX-
801 PM EDT SAT MAY 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND
SOUTHEASTERN SUSSEX COUNTIES...
AT 801 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE MOHAWK...OR 9
MILES EAST OF NEWTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
HOPATCONG...KINNELON...BUTLER...RIVERDALE...PEQUANNOCK TOWNSHIP...
GREEN POND...LAKE TELEMARK AND LAKE MOHAWK.
LAT...LON 4097 7464 4103 7465 4106 7450 4104 7450
4105 7445 4102 7443 4103 7442 4102 7439
4100 7430 4098 7430 4097 7427 4095 7428
TIME...MOT...LOC 0001Z 269DEG 24KT 4100 7457
ROBERTSONSpecial weather statement, May 16, 8:21 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 PM EDT SAT MAY 16 2015
NJZ008>010-012>015-019-020-PAZ106-170115-
SOMERSET-MIDDLESEX-MORRIS-MERCER-NORTHWESTERN BURLINGTON-EASTERN
MONMOUTH-WESTERN MONMOUTH-HUNTERDON-OCEAN-LOWER BUCKS-
821 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
BURLINGTON...MIDDLESEX...EAST CENTRAL HUNTERDON...SOUTHEASTERN
MORRIS...MERCER...NORTH CENTRAL OCEAN...MONMOUTH...SOMERSET AND
SOUTHEASTERN BUCKS COUNTIES...
AT 820 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PEAPACK AND GLADSTONE TO LAWRENCEVILLE TO NEAR
BENSALEM...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...MORRISTOWN...SOMERVILLE...
SOMERSET...EDISON...MIDDLETOWN...OLD BRIDGE...HOWELL...EAST
BRUNSWICK...BRIDGEWATER...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...MARLBORO...MANALAPAN...EWING...CARTERET AND TINTON FALLS.
LAT...LON 4041 7400 4036 7407 4014 7423 4012 7492
4030 7479 4073 7476 4085 7433 4074 7437
4067 7446 4065 7441 4060 7446 4060 7421
4050 7428 4046 7426 4041 7403 4042 7401
4047 7402 4045 7401
TIME...MOT...LOC 0020Z 255DEG 28KT 4068 7470 4032 7473 4011 7490
ROBERTSONSpecial weather statement, May 16, 8:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 823 PM EDT SAT MAY 16 2015 NJZ017>019-PAZ070-071-104-106-170100- NORTHWESTERN BURLINGTON-CAMDEN-GLOUCESTER-PHILADELPHIA-DELAWARE-EASTERN MONTGOMERY-LOWER BUCKS- 823 PM EDT SAT MAY 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BURLINGTON... NORTHWESTERN GLOUCESTER...CAMDEN...SOUTHEASTERN MONTGOMERY... SOUTHEASTERN DELAWARE...PHILADELPHIA AND SOUTHEASTERN BUCKS COUNTIES... AT 822 PM EDT...A STRONG THUNDERSTORM WAS OVER PAULSBORO...OR NEAR GLOUCESTER CITY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LOCATIONS IMPACTED INCLUDE... PHILADELPHIA...CAMDEN...GLOUCESTER CITY...CHERRY HILL...EVESHAM... MOUNT LAUREL...DEPTFORD...VOORHEES...WEST DEPTFORD...LINDENWOLD... BELLMAWR...YEADON...WOODBURY...PITMAN...RIVERSIDE...BERLIN... PALMYRA...FOLCROFT...SWARTHMORE AND PAULSBORO. LAT...LON 3972 7531 3996 7536 4010 7493 3975 7482 TIME...MOT...LOC 0022Z 261DEG 22KT 3986 7523 ROBERTSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:01 PM EDT | Special Weather Statement | PHI | Passaic | 44 min |
| May 16, 8:21 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth, Somerset | 54 min |
| May 16, 8:25 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| May 17, 5:39 PM EDT | Special Weather Statement | PHI | Northampton | 36 min |
| May 16, 8:38 PM EDT | Special Weather Statement | PHI | Caroline | 67 min |
Nearby
Special Weather Statements in New Jersey, 2015Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.